Thunderstorm Wind, Doniphan
- When
- June 14, 12:45 PM CST
- Where
- Doniphan County, Troy
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.783, -95.083
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CDT THU JUN 14 2001 IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT. AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z. WHILE THE ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL PROBABLY BE HIGHEST EAST OF I35. DIRECTIONAL SHEAR MORESO THAN SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT BRIEF HEAVY RAIN IS POSSIBLE. TEMPS ARE TRICKY. FEEL THAT TSRA WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST. MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS ALONG THE LINES OF CURRNT PKG. COOLER DAY EXPECTED ON FRIDAY...WITH WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED. .EAX... KS...NONE. MO...NONE. LVQ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0746 AM MAYSVILLE MO 1 INCH HAIL
06/14/01 DE KALB REPORTED BY EMERGENCY
MANAGEMENT.
0746 AM KING CITY MO 1 INCH HAIFL
06/14/01 GENTRY REPORTED BY PUBLIC.
MAXIMUKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 AM 6 SW TRENTON MO 1.75 INCH HAIL
06/14/01 GRUNDYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM JAMESPORT MO 1.75 INCH HAIL
06/14/01 DAVIESS REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 4 SW NEW BOSTON MO .75 INCH HAIL
06/14/01 LINN REPORTED BY PUBLIC.KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUN 14 2001 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... FORECAST: STRONG THUNDERSTORMS ARE DEVELOPING ALONG AND EAST OF A COLD FRONT ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING DUE TO STORM INTERACTIONS AND AFTERNOON HEATING. THE SEVERE THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO BE A POSSIBILITY AS STORMS TRAIN ACROSS THE SAME AREAS. DISCUSSION: A LINE OF STRONG STORMS HAS FORMED ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI. THUNDERSTORMS WHICH MOVED ACROSS NORTHERN MISSOURI THIS MORNING AND CLOUD COVER FROM A LARGE COMPLEX OF STORMS OVER SOUTHEAST KANSAS HAS HELPED TO STABILIZE THE ATMOSPHERE...REDUCING THE THREAT OF SEVERE WEATHER. SOME STORMS MAY BE SEVERE HOWEVER DUE TO STORM INTERACTIONS AND THE POTENTIAL FOR HEATING IN PLACES WHERE THE CLOUD COVER THINS OUT THIS AFTERNOON. HEAVY RAIN MAY BE AN ADDITIONAL THREAT THIS AFTERNOON AND EVENING AS THUNDERSTORMS TRAIN ACROSS THE SAME AREAS WHILE THE LINE TRANSLATES SLOWLY EAST. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING SHOULD THE STORMS BECOME MORE ORGANIZED. OUTLOOK: THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND WEDNESDAY. AT THIS TIME...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX. PB
The Pleasant Hill radar (KEAX), 129 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
7 thunderstorm wind. Local standard time, as filed.
Law enforcement reported wind damage with several large trees blown down.
Law enforcement reported wind damage with several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252820, 5252913, 5252914, 5252909, 5252910, 5252911, 5252912.